Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 17, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Oct 29, 2006, 3:59 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2006, 3:59 PM PST (23:59 UTC)
- Expired
- Oct 29, 2006, 7:17 PM PST
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 12.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 292359 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 459 PM MST SUN OCT 29 2006 IDZ007-300300- /O.NEW.KMSO.WI.Y.0017.061029T2359Z-061030T0500Z/ OROFINO/GRANGEVILLE REGION- 359 PM PST SUN OCT 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE CAMAS PRAIRIE IN IDAHO COUNTY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING OR THE CAMAS PRAIRIE IN IDAHO COUNTY. A FAST MOVING WEATHER SYSTEM HAS STARTED TO MOVE THROUGH THE AREA. AS A RESULT...STRONG PREFRONTAL SUSTAINED WINDS UP TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO LAST THROUGH 9 PM. WINDS WILL GRADUALLY DECREASE THIS EVENING WITH THE PASSING OF THE FRONTAL SYSTEM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 300317 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 817 PM MST SUN OCT 29 2006 IDZ007-300415- /O.CAN.KMSO.WI.Y.0017.000000T0000Z-061030T0500Z/ OROFINO/GRANGEVILLE REGION- 714 PM PST SUN OCT 29 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS WILL BEGIN TO GRADUALLY DECREASE THIS EVENING AS THE WEATHER SYSTEM MOVES OUT OF THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 29, 2:03 PM PST, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 29, 2:03 PM PST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
303 PM MST SUN OCT 29 2006
.DISCUSSION...
TONIGHT AND MONDAY...THE COLD FRONT WILL CONTINUE TO PUSH ACROSS
WESTERN MONTANA AND NORTH CENTRAL IDAHO THIS AFTERNOON AND
EVENING. THE FRONT IS CURRENTLY LYING OVER LOWELL IDAHO UP TO
SEELEY LAKE MONTANA. WIDE SPREAD PRECIPITATION ASSOCIATED WITH THE
FRONT IS MOVING SOUTHWARD OVER THE REGION. THE PRECIPITATION IS BEING
ENHANCED ACROSS GLACIER PARK INTO THE BOB MARSHALL WILDERNESS AS ARCTIC
AIR EAST OF THE DIVIDE SEEPS INTO THE NORTHERN VALLEYS OF MONTANA.
THIS ARCTIC AIR WILL CONTINUE TO SETTLE INTO MOST OF THE VALLEYS
OF WESTERN MONTANA TONIGHT. THE COLD AIR ASSOCIATED WITH THE FRONT
WILL CAUSE SNOW LEVELS TO DROP TONIGHT CAUSING THE PRECIPITATION
TO START OFF AS RAIN THEN QUICKLY CHANGE TO SNOW. THE REGION ALONG
THE CONTINENTAL DIVIDE WILL RECEIVE THE LARGEST AMOUNTS OF
SNOW...WITH LOCALIZED AREAS GETTING UP TO A FOOT. THIS SYSTEM WILL
QUICKLY MOVE OFF TO THE EAST ON MONDAY WITH PRECIPITATION DECREASE
FROM NORTH TO SOUTH DURING THE DAY. THE COLD AIR WILL REMAIN
TRAPPED IN THE VALLEYS OF WESTERN MONTANA AND NORTH CENTRAL IDAHO
ON MONDAY. THE HIGH TEMPERATURES ON MONDAY ARE EXPECTED TO BE 20
TO 40 DEGREES COOLER THAN THE PAST FEW DAYS.
DRIER NORTHWEST FLOW WILL DEVELOP BEHIND THE EXITING SYSTEM AND BE
THE FLOW THROUGH MID WEEK AS A RIDGE DEVELOPS OFF THE WEST COAST.
THIS FLOW WILL KEEP COLD BUT MAINLY CLEAR CONDITIONS OVER THE
INTER MOUNTAIN WEST TUESDAY AND WEDNESDAY. VALLEY INVERSIONS WILL
DEVELOP OVER THE REGION...BEING STRONGEST WEDNESDAY NIGHT AND
EARLY THURSDAY AS WARMER MID LEVEL AIR BEGINS TO MOVE INTO THE
REGION WITH BUILDING RIDGE. HAVE KEPT MENTION OF FOG IN THE
FORECAST EARLY WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING. TEMPERATURES WILL REMAIN COOL IN THE
VALLEYS TUESDAY AND WEDNESDAY THEN MODIFY THURSDAY AS A SURFACE
TROUGH MOVES INTO THE REGION ALLOWING BETTER MIXING TO MIX THE
COLD AIR OUT OF THE VALLEYS.
THURSDAY NIGHT THROUGH SUNDAY...A MOIST UPPER TROUGH OFF THE WEST
COAST WILL ADVECT IN WARM AIR AND MOISTURE IN A SOUTHWEST FLOW ALOFT
THROUGH THE PERIOD. THIS WILL MAKE FOR A WARM FRONTAL STRATIFORM
TYPE PRECIPITATION AS WELL AS WARMING TEMPERATURES...ESPECIALLY IN
THE MOUNTAINS. THURSDAY NIGHT INVERSIONS WILL KEEP TEMPERATURES IN
THE VALLEYS ON THE COOL SIDE. FRIDAY THROUGH THE WEEKEND VALLEY
TEMPERATURES WILL SLOWLY WARM AS WARM AIR GRADUALLY MODERATES THE
COLD AIR IN THE VALLEYS.
&&
.AVIATION...COLD FRONT CONTINUES TO PUSH SOUTH THROUGH NORTH
CENTRAL IDAHO AND WESTERN MONTANA THIS AFTERNOON. BEHIND THE FRONT
LOWERED CEILINGS AND PRECIPITATION WILL OBSCURE TERRAIN ALL TERMINALS.
INCREASED WINDS WILL ALSO AFFECT ALL TERMINALS AHEAD OF AND BEHIND
THE FRONT TONIGHT THROUGH EARLY MONDAY. PLEASE SEE TAFS AND TWEBS FOR
DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING UNTIL 5 AM MONDAY FOR WEST GLACIER REGION...
KOOTENAI.
WINTER STORM WARNING UNTIL 8 AM MONDAY FOR POTOMAC/SEELEY
LAKE REGION.
ID...NONE.
&&
SHORT TERM...SMITH
LONG TERM....MEAD/GILCHRIST
AVIATION...MEADHazardous weather outlook, Oct 29, 1:31 PM PST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
231 PM MST SUN OCT 29 2006
MTZ002-043-301200-
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
231 PM MST SUN OCT 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST MONDAY FOR WEST
GLACIER REGION
WINTER STORM WARNING IN EFFECT UNTIL 8 AM MST MONDAY FOR
POTOMAC/SEELEY LAKE REGION
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFWSWMSO /WWUS45 KMSO/
.DAY ONE...TONIGHT
WINTER CONDITIONS WILL PERSIST TONIGHT. A COMBINATION OF SNOW AND
BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS. PLEASE SEE WINTER STORM
WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HAZARDOUS WINTER CONDITIONS WILL CONTINUE INTO EARLY MONDAY
MORNING. PLEASE SEE WINTER STORM WARNING FOR DETAILS.
CONDITIONS WILL IMPROVE FROM MID MONDAY MORNING INTO MONDAY
AFTERNOON AS HIGH PRESSURE AND DRYER AIR MOVE INTO THE REGION.
WINDS AND SNOW SHOWERS ARE EXPECTED TO GRADUALLY DECREASE THROUGH
THE DAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ005>010-MTZ001-003>007-301200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-
231 PM MST SUN OCT 29 2006 /131 PM PST SUN OCT 29 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.
.DAY ONE...TONIGHT
A FAST MOVING WEATHER SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA TONIGHT. THIS SYSTEM WILL BRING THE COLDEST AIR
SO FAR THIS FALL. GUSTY WEST TO SOUTHWEST WINDS AND VALLEY RAIN AND
MOUNTAIN SNOW SHOWERS ARE EXPECTED ALONG AND AHEAD OF THE COLD
FRONT. BEHIND THE COLD FRONT...SNOW LEVELS ARE EXPECTED TO DROP TO
THE MOST VALLEY FLOORS ACROSS WESTERN MONTANA AND WINDS WILL
SWITCH TO THE NORTH AND EAST. SNOW AMOUNTS OF ONE TO TWO INCHES
ARE POSSIBLE IN SOME NORTHWEST MONTANA VALLEYS WHILE THE SOUTHERN
VALLEYS WILL SEE A TRACE TO ONE INCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
CONDITIONS WILL IMPROVE MONDAY AS HIGH PRESSURE AND DRYER AIR MOVE
INTO THE REGION. WINDS AND SNOW SHOWERS ARE EXPECTED TO GRADUALLY
DECREASE THROUGH THE DAY AS HIGH PRESSURE MOVES IN.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.